MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage set was inspected at a distributor.Upon examination, perforation of the device packaging was noted.There was no patient involvement.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 04nov2020.Investigation ¿ evaluation: bemel logistics / advanced informed cook of an incident that occurred in colombia where the packaging on an ultrathane mac-loc locking loop multipurpose drainage set was perforated at the distributor.There was no patient impact.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device, as well as a visual inspection, were conducted during the investigation.Cook received one device in its original package.Visual inspection showed a small tear in the clear film over the plastic tray.Additionally, a document based investigation evaluation was performed.The device packaging is 100% inspected for defects.The design history file contains control related to the failure.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot found no nonconformances.A database search found no additional complaints from the lot.There is no evidence of nonconforming material in house or in the field.Based on the device failure analysis, device history record, and device master record, there is no indication the device was manufactured out of specification.After review of the information provided, the examination of returned product, and the results of the investigation, the most likely cause of this event is shipping damage.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.B3 - date of event: in the month of september.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10705879
Report Number1820334-2020-01902
Device Sequence Number19895162
Product Code GBO
UDI-Device Identifier00827002100497
UDI-Public(01)00827002100497(17)230723(10)13248644
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/23/2023
Device Model NumberN/A
Device Catalogue NumberCLM-8.5-RH-NPAS-NT
Device Lot Number13248644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/20/2020
12/03/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date10/20/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1